MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID CPS ELITE / COL CNA AGAR; CHROMID® CPS® ELITE / COL CNA AGAR

BIOMÉRIEUX SA CHROMID CPS ELITE / COL CNA AGAR; CHROMID® CPS® ELITE / COL CNA AGAR
Catalog Number 418229
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A biomérieux internal investigation was performed.The contamination was reported as being on the surface and/or in the mass of the product.The customer submitted several photographs of the contaminated plates.Lot number record analysis lot number 1008372870, reference 418229, was manufactured on the 28-october-2020 from 14h12 to 16h44.(b)(4) kits of 20 plates were released with an expiry date of 06-january-2021.Two pools of sheep blood were used in the manufacturing of this lot number.One pool in particular was used in manufacturing from 14h12 to 16h32, these manufacturing times correspond to those reported by our customers.The quality control of the weight and the aspect of the product was checked during the manufacturing process and all the results complied with specifications.Colorimetry controls were also tested during manufacturing of this lot number and all the controls complied with specifications.Sample plates were also tested for microbiological state and appearance.70 plates were incubated at 20-25°c and 70 plates were incubated at 33-37°c for 5 days.Contamination and appearance defects were not detected on all plates tested.Lot number 1008372870, reference 418229, complied with specifications for all quality controls tested.Non conformities and deviations were not detected on this lot.Retained sample analysis: biomérieux retains samples of every lot number released to the market.Upon removing the retained sample plates from storage, contamination was not observed on these plates.The retained sample plates were also incubated at 20-25 °c and 33-37 °c; contamination was not observed after four days of incubation.Conclusion: contamination before use and after incubation was not confirmed on the retained sample plates during the investigation.
 
Event or Problem Description
A customer from (b)(6) reported that he observed contamination with bacteria on the multimedia chromid® cps® elite agar/columbia cna agar + 5% sheep blood plates (ref.418229; lot 1008372870).The customer observed the contamination before use, but in some samples it wasn¿t noticed until after inoculation.The identification of the bacteria is not known.The customer reported he observed the issue continuously through the entire lot which gives a total of 65-75 contaminated plates.Customer has now started on another lot and does not see this problem anymore.Some samples were delayed one day because the contamination was not noticed until after the inoculation and therefore demanded an re-inoculation due to other (real) growth observed.Some other samples that had no growth at all other than the one contamination-colony (easily recognized) were reported as normal and therefore not delayed.No false results reported.There is no indication from the customer that this event impacted the patients state of health.A biomérieux internal investigation was performed.The contamination was reported as being on the surface and/or in the mass of the product.The customer submitted several photographs of the contaminated plates.

Brand Name
CHROMID CPS ELITE / COL CNA AGAR
Common Device Name
CHROMID® CPS® ELITE / COL CNA AGAR
Manufacturer (Section D)
BIOMÉRIEUX SA
5, rue des aqueducs
craponne 69290
FR  69290
MDR Report Key11181325
Report Number9615755-2021-00001
Device Sequence Number16880706
Product Code JXA
UDI-Device Identifier03573026468545
UDI-Public03573026468545
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2021
Device Catalogue Number418229
Device Lot Number1008372870
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1